Accutane & Sun - Can sunlight through a window cause problems for my skin while on Accutane?

I set infront of a large window at work 8 hours a day, the sun comes in a lot its winter time so its never hot but the sun is bright enough for me to squint some times. If im sitting facing this direct light for 8 hours can the sun coming through the window cause sunburn? I havent been applying any sunscreen as its winter and i don't go out side when the sun is out normally. Tonight i noticed my lips felt a bit tight and my face was a bit more flush and red.

Doctor Answers 2

Accutane and sunlight

Accutane can make you more sun sensitive, absolutely. And you should be wearing sunscreen every single day regardless of the month. Most sun damage is actually from indirect rays which are the type you are describing. So yes, wear sunscreen every day anyway, and especially when you are on Accutane. "This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Accutane and Sun

Accutane can make you more sensitive to the sun.  In my practice we recommend SPF 30 or more for daily use.  This is especially important when you know you will have sun exposure or when you are on medications that can make you more susceptible to burn.  Also, Accutane can cause dryness which can manifest as "tightness," as well as making the complexion temporarily more flushed and red.  It would be a good idea to start using SPF 30 or more daily, and follow up with your dermatologist.

Thomas Munyon, MD
Bay Area Dermatologist
4.5 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.